MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number CGRXT190HS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One still image was received for analysis.The image shows deformation to the distal end of the wire.It is unclear whether there is any other deformation to the mid and proximal end of the wire.Device returned coiled up in stapled inner pouch.Lot#: g19a04110 on pouch.One cougar guidewire was received for analysis.The resolute onyx device used during the procedure was not returned.Stretched coils were evident near the distal hypotube bond.Bunched up coils were seen at the first joint, and in areas near the first joint.No damage noted to the distal tip or tip ball.All joints appeared intact.No portion of the wire is broken or missing.No kink was noted on the wire.Measurements taken on the wire were met specification of 0.014¿ maximum at joints, along spring, coated core wire, and hypotube.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One str hydro model cougar guide wire was used during a procedure to treat a lesion in a moderately tortuous distal left anterior descending (lad) artery.The lesion had 50-75% stenosis.There was no damage noted to the packaging.There was no issue noted when the device was removed from packaging.The device was inspected with no issues.The device was prepped per ifu.The wire tip was formed by the physician.The lesion was pre dilated with a 2.25 euphora balloon.The device did not pass through a previously deployed stent.Resistance was not encountered.Excessive force was not used during delivery.One 2.25 x 26 resolute onyx drug eluting stent was deployed at 14 atm for 15 sec.The resolute onyx was inspected prior to use with no issues noted.Negative prep was preformed with no issues noted.When an attempt was made to remove the stent balloon, resistance was encountered.The stent balloon was then taken back up to 3 atm and dialed back down again, but still could not be removed.The cougar wire and the onyx stent balloon were removed together.When out side of the patient body force was used to removed the wire from the stent balloon and a kink was felt in the wire.Patient is alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9646441
Report Number1220452-2020-00013
Device Sequence Number14087135
Product Code DQX
UDI-Device Identifier00643169453326
UDI-Public00643169453326
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberCGRXT190HS
Device Catalogue NumberCGRXT190HS
Device Lot NumberG19A04110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight85